Document Detail

Massive dobutamine overdose in a cardiovascular compromised patient.
MedLine Citation:
PMID:  6334955     Owner:  NLM     Status:  MEDLINE    
A case of dobutamine overdose is presented. Due to a prescription mistake a patient with recent myocardial necrosis and acute arterial occlusion received up to 70 mcg/kg/min of dobutamine IV. This resulted in arterial hypotension, diminished vascular resistance, oliguria and signs of cutaneous and mucosal hyperemia. Interruption of the dobutamine infusion and substitution with dopamine normalised all abnormalities. The differences between the hemodynamic profiles of dobutamine and dopamine are discussed.
M Goethals; H Demey
Related Documents :
12714835 - Transthoracic echocardiographic documentation of disappearance of massive pulmonary art...
15297595 - Microcatheter placement through a side hole created in a 5-f catheter into proximal sub...
2749365 - Pulmonary embolism masquerading as pulmonary arteriovenous malformation on computerized...
7139905 - Echocardiographic identification of right-sided cardiac intracavitary thromboembolus in...
21487225 - Comprehensive evaluation of coronary artery disease and aortic atherosclerosis in acute...
8592215 - Microsurgical anterior cervical foraminotomy for radiculopathy: a new approach to cervi...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Acta cardiologica     Volume:  39     ISSN:  0001-5385     ISO Abbreviation:  Acta Cardiol     Publication Date:  1984  
Date Detail:
Created Date:  1985-02-04     Completed Date:  1985-02-04     Revised Date:  2009-06-11    
Medline Journal Info:
Nlm Unique ID:  0370570     Medline TA:  Acta Cardiol     Country:  BELGIUM    
Other Details:
Languages:  eng     Pagination:  373-8     Citation Subset:  IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Anuria / chemically induced*
Catecholamines / poisoning*
Dobutamine / pharmacology,  poisoning*
Dopamine / pharmacology
Heart Aneurysm / physiopathology
Hemodynamics / drug effects
Hypotension / chemically induced*
Medication Errors*
Middle Aged
Myocardial Infarction / drug therapy
Oliguria / chemically induced*
Reg. No./Substance:
0/Catecholamines; 34368-04-2/Dobutamine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine

Previous Document:  Prevalence of disease of the large arteries in an elderly Belgian population: relationship with some...
Next Document:  Hormonal modulation of mouse plasma concentration of epidermal growth factor.